Back to Search Start Over

Half-linear equations and characteristic properties of the principal solution

Authors :
Mauro Marini
Mariella Cecchi
Zuzana Došlá
Source :
Journal of Differential Equations. 208(2):494-507
Publication Year :
2005
Publisher :
Elsevier BV, 2005.

Abstract

The characteristic properties of the principal solution for half-linear differential equation (a(t)Φ(x′))′+b(t)Φ(x)=0, where the functions a,b are positive and continuous for t⩾0 and Φ(u)=|u|p−2u, p>1, are investigated. In the linear case it is well-known that the principal solution is the “smallest one” in a neighbourhood of infinity; we show that this property continues to hold in the half-linear case. In addition, it is proved that the principal solutions can be fully characterized by means of two different integral criteria, which reduce to that one well known in the linear case.

Details

ISSN :
00220396
Volume :
208
Issue :
2
Database :
OpenAIRE
Journal :
Journal of Differential Equations
Accession number :
edsair.doi.dedup.....da9e9f54446669d2b7df7f850f107fdf
Full Text :
https://doi.org/10.1016/j.jde.2004.04.004